MAUDE Adverse Event Report: STRYKER GMBH GAMMA3 - K-WIRE D3.2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH GAMMA3 - K-WIRE D3.2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 12106450S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported the following: "during insertion of the pin, the threaded portion broke in the femoral head.Extraction of the part was not performed, and a piece of pin was left implanted in the patient.Clinical consequence and current condition of the patient: none.Actions taken for the patient regarding the md: pin replacement and no consequences for the rest of the procedure.".
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the alleged issue.The device inspection revealed the following: the received k-wire was found to be broken around the tip.Overall, the k-wire appears to have been put under significant duress as apparent by multiple circular damage across the length, indicating towards interaction with the sleeve under rotation.The breakage surface indicates towards a combination of ductile as well as brittle failure, evident by deformation around the edges and clear surface at the center, respectively.Most likely the k-wire was put under a significant bending and axial loading, leading to such a breakage.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the issue is deemed to be user related.The nature of breakage indicates towards application of excessive bending and axial loading during use, evident also by multiple damage apparent on the surface of the k-wire.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
The customer reported the following: "during insertion of the pin, the threaded portion broke in the femoral head.Extraction of the part was not performed, and a piece of pin was left implanted in the patient.Clinical consequence and current condition of the patient: none actions taken for the patient regarding the md: pin replacement and no consequences for the rest of the procedure." update (b)(6) 2025."¿ were there any hard bones? insertion of the pin into the femoral shaft after bone trepanation.¿ how long was the item used (approximately)? a few seconds/minutes, until the tip of the pin broke off inside the femoral head.".

Brand Name
GAMMA3 - K-WIRE D3.2X450 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22885591
Report Number0008031020-2025-01423
Device Sequence Number4915664
Product Code LXH
UDI-Device Identifier04546540175366
UDI-Public(01)04546540175366(17)300228(10)K10C20A
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number12106450S
Device Lot NumberK10C20A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer11/05/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown